|Docs want me off PIs
Mar 23, 2002
Thanks for the time and effort. It helps!!!
Have been on Crixivan/Combivir since 1997. Switched to Kaletra/Combivir due to side effects and eating/not eating from Crix. I did take one day of Sustiva but could not handle the side effects and resumed the Crix/Combivir at once.
Have always been undetectable except for last labs. December VL 505, February 140. Just did VL yesterday and await results in 5 days. I have been using ultrasensative tests. T-Cell stable with 650 - 800 and 48-52. Dr. wants me to add Ziagen to Kaletra/Combivir and then if no adverse reaction, drop the Kaletra. Although, I was drug naive when I started combo in '97, fearful of resistance.
I have not suffered the lipid problems and redistribution of others on PI (gastritis has been the biggest problem but not horrid). However, Dr. did say that another option from current combo would be Viramune, Viread, and 3TC.
Thoughts and logic.
Thank you, Cloud 9 (most of the time)
Response from Dr. Little
I would share your concern - while ziagen plus combivir may is definitely a potent combination, I would only use this combination in someone I was sure did not already have 3TC resistance. While I presume you do not - you have also told me that you had a VL of 505 while on combivir (which contains 3TC) which means that resistance to 3TC is at least a possibility. I also do not know your pretreatment VL - in general, I am less enthusiastic about using ziagen/combivir in someone who started therapy with a VL greater than 100,000. I would discuss these concerns with your doctor and as always do your best to balance the risks of developing drug resistance vs potentially more side effects with a protease-free vs protease containing treatment regimen and likewise the potential benefits of long term suppression.
low level viremia
anywhere to get second opionions on genotype tests
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.